Search Discussions

Main Content

  • Mom-of-2

    Help! I have already been on copaxone (for 1 1/2 years and then started having esophogus spasms that felt like a heart attack) and then I was switched to Gilenya (for about 3 months and then 2 weeks ago, I had heart failure - so they took me off of Gilenya). Now my neurologist has given me a choice between tecfidera and aubagio. Has anyone had experience with either of those? Also, has anyone had breathing problems that were attributed to their MS? I currently am having lots of shortness of breath and there doesn't appear to be any other reasons.

  • RQManchester

    I am on neither of those drugs, but I had a simiar experience with the esophagus in the winter after a bad cold.  I was diagnosed with extreme acid reflux and put on generic nexium for the rest of my life.  Thought I had Barrett's esophagus, but the second endoscope just showed changes in the lower esophagus due to acid reflux.  Much, much better since I started the generic nexium (esomepra).

  • MS Navigator Jess

    Hi Mom-of-2!

     

    We do have a little information about breathing problems and MS:

    Breathing Problems

     

    Jess

  • Avatar

    Hi there,

     

    I understand your concern about starting a new drug. I have had MS since 2003 and failed 3 drugs. So in Nov of 2013 I started Aubagio. I picked that one over Tecfidera because I get sever flusing ( Burning) if I am allergic to a medication.

     

    I did not have any problems with this pill. My MRI have been fine once again and the great thing for me was the hair thinning did last a little longer for me but I did not have to shave my legs for almost a year :-) Both of my doctors jumped with joy when my body accepted this drug. I know of others who have been on Tefidera and love it. I just looked at the side effects of both and picked the one that I felt my body would accept. Good luck and I wish you all the best.

     

    As far as the shortness of breath, I had something like that back in 2010 and was told after seeing a cardiologist it was anxiety/panic attacks. Once I got that under control I rarely have shortness of breath. If I do I just remeind myself to relax and try my mindful meditation techniques, so far that has worked for me. Good luck

    Patty-Jean

  • chermonroe

    Hello. I am new can someone help please

     

  • ambo0301

    I have tried a lot of MS medication. From shots to infusions and I couldn't tolerate any of them. Until Aubagio. I would recommend this for anyone. For me I went through a lot of trying this or that. I'm on IVIG every 3 weeks and I take 14g Aubagio everyday. Hope this helps. Hang in there. 

  • mscandidancer
    Please help. I'm on my 2nd month of Aubagio, 14 mg this 2nd month. I'm really having bad side effects right now, and am really thinking about quitting it. Which my doctor told me I can't do this time, as I've already tried all the others. 
    Feeling icky is my best description of it. I get antsy and have to get up and try to do some stuff. But I end up wearing myself out and just making it worse. Real antsy feeling, and having flu like symptoms, and have had a ear infection that I can't get rid of. 
    My question is has anyone else had these, and does it get better after a little more time?
    thanks for any replays in advance. Miserable in Oklahoma?